MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state/province: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a percuflex plus ureteral stent was used during a ureteral stones procedure for fluid retention in the left kidney performed on (b)(6) 2020.According to the complainant, during preparation, when the physician unpacked the stent, it was noticed that the stent was detached.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported that a percuflex plus ureteral stent was used during a ureteral stones procedure for fluid retention in the left kidney performed on (b)(6), 2020.According to the complainant, during preparation, when the physician unpacked the stent, it was noticed that the stent was detached.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state/province: (b)(6) block h6: device code 1069 captures the reportable event of stent shaft broken.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the proximal section (bladder pigtail) was detached.The suture string and the detached pigtail section were not returned for analysis.No other issues with the device were noted.The reported event of stent shaft broke was not confirmed.The stent was returned without the suture string and the bladder pigtail section detached, evident that the stent was manipulated.The failure found, (bladder pigtail detached), is an issue that could have been generated by the user or due to the interacting of the device with the suture string.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10130606
Report Number3005099803-2020-02213
Device Sequence Number16749240
Product Code FAD
UDI-Device Identifier08714729056805
UDI-Public08714729056805
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberM0061752520
Device Catalogue Number175-252
Device Lot Number0024360671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight70